MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV04040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the fortrex 0.035in otw pta balloon catheter was received for evaluation.The fortrex balloon catheter was examined and all components were accounted for.A 10cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed until clear fluid ran freely from the distal end of the catheter.A 0.035¿ guidewire was loaded with ease through the distal tip of the catheter and navigated its full length out the proximal hub luer lock.A 20cc water filled syringe with manometer was attached to the inflation lumen lock the balloon catheter would not hold pressure.Sanguine fluid was observed exiting the side of the balloon chamber.Upon closer examination it was noted that the balloon chamber had a longitudinal tear.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a fortrex pta balloon catheter to dilate an existing stent in the sfa.The lesion was a 40 mm moderately calcified plaque lesion in the right proximal sfa (80% stenosis).The artery had little tortuosity and was 5 mm in diameter.The device was prepped as per the ifu with no issues identified.The procedure used a 6 fr non-medtronic sheath and a 0.035" 260 cm non-medtronic guidewire.No resistance was encountered advancing the device and no excessive force was used.A non-medtronic inflation device was used with 50/50 contrast and normal saline.It was reported that the balloon ruptured at 22 atm pressure.No patient injury was reported.The procedure was completed by using another fortrex balloon.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7236527
Report Number2183870-2018-00056
Device Sequence Number1017946
Product Code LIT
UDI-Device Identifier00821684057216
UDI-Public00821684057216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2019
Device Catalogue NumberA35HPV04040080
Device Lot NumberA257643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight95